Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

June 30, 2021Calhoun County, Florida

NWS Tallahassee, FL issued this special weather statement at Jun 30, 2021, 7:17 PM CDT for Calhoun County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 7:17 PM CDT (00:17 UTC)
Expired
Jun 30, 2021, 8:00 PM CDT
In force
43 min
Issued by
NWS Tallahassee, FL

County Calhoun County, FL

The radar

The Eglin Afb radar (KEVX), 73 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.3 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 92 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
92 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
905 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

420 
WWUS82 KTAE 010017
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
817 PM EDT Wed Jun 30 2021
 
FLZ012>014-026-112-010100-
Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
817 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...SOUTHEASTERN
BAY...SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA AND
WEST CENTRAL LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 900 PM
EDT/800 PM CDT/...

At 817 PM EDT/717 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Stonemill Creek, or 19 miles south of Blountstown,
moving northwest at 20 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Stonemill Creek, Tyndall Air Force Base, Wewahitchka, Nixon,
Honeyville, Chipola Cutoff, Red Hill, Scotts Ferry, Youngstown,
Cairo, Kinard, Lewis, Broad Branch, Chipola Park, Wetappo and
Dalkeith.

LAT...LON 3026 8503 2997 8515 3006 8554 3027 8550
      3043 8541
TIME...MOT...LOC 0017Z 114DEG 16KT 3016 8516 

$$

21-WD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jun 30, 2:57 PM CDT, 4 hours 20 minutes earlier.

Area forecast discussion, Jun 30, 2:57 PM CDT, 4 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
357 PM EDT Wed Jun 30 2021

.NEAR TERM [Through Thursday]...

The upper level low that has been over the northern Gulf over the
last several days will finally degrade during the overnight hours
and during the day tomorrow. In place of this, the subtropical ridge
that is currently centered southeast of Bermuda will impose
southerly to southeasterly flow across the region, which will
continue deep low level moisture advection into our region with near
1.8 - 1.9 inch PW values expected tomorrow afternoon. CAM guidance
has rather moderate to high instability across the region with
around 2500-3000 J/Kg of surface based CAPE across the region.  With
the more southerly flow developing tomorrow, a more traditional Gulf
seabreeze flow pattern is likely, which would lead to convection
initiating along the coastline and pushing inland throughout the
afternoon and evening hours. Lows tonight will generally fall into
the low 70s, but then climb to the upper 80s to near 90 across
interior portions of the region tomorrow.

.SHORT TERM [Thursday Night Through Friday]...

The low to mid-level flow pattern transitions from southerly on
Thursday to a deep layer southwesterly flow on Friday. With the
approach of mid-level trough and greater forcing, and a stronger
surface pressure gradient, the sea-breeze will have less of an
influence and precipitation will be more synoptically driven. PoPs
are forecast to range from 50-60 pct along the gulf coast,
increasing 70-90 pct northward of I-10. WPC has placed much of
this area in a marginal risk for excessive rainfall on Friday
(more details in the Hydrology section). The rip current risk is
also expected to increase to high for all gulf beaches on Friday,
as a brisk southwesterly flow builds surf heights 2-3 feet.

.LONG TERM [Friday Night Through Wednesday]...

Impactful weather is expected to extend through the 4th of July
holiday weekend, with the potential for heavy rainfall, isolated
severe weather, and a high risk of rip currents for gulf beaches.

Deep layer southwest flow is modeled continue this weekend as a
closed low ejects out of the Ohio Valley and off the east coast,
sending a "cold" front southward into the area. This front is not
expected to change our air mass notably, as it approaches on
Saturday, and dissipates across the region on Sunday. This regime
will maintain chances for showers and thunderstorms well above
climatology. PoPs are generally forecast 60-80 pct on Saturday,
tapering down slightly to 50-70 pct on Sunday.

Given the approach the front and anomalously moist air mass,
heavy rainfall remains a concern, especially late Friday through
Sunday. Instability is on the lower side given considerable cloud
cover, but the winds aloft are strong late Friday into Saturday,
so a marginal severe weather threat is possible.

With a persistent, brisk southwest flow continuing along the gulf
coast, surf height is expected to be around 3 feet, w/ increasing
confidence for the high rip current risk to continue through the
Fourth of July holiday weekend.

Looking ahead to Monday through Wednesday, a light to moderate
southerly 1000-700 hPa flow should lead to more typical summer
sea-breeze convection. In addition, several perturbations are
noted in the flow aloft, along with ample deep-layer moisture.
This is expected to keep PoPs slightly above average, in the
40-60 pct range through the period.

&&

.AVIATION...
[Through 12Z Thursday]

Most TAF sites have improved to near VFR conditions this early
afternoon, with TLH and ECP still maintaining MVFR CIG conditions
currently. These conditions are expected to improve to VFR over the
next hour or two; however, showers and thunderstorms are quickly
approaching from the east again over the next several hours. This
will briefly lead to MVFR/IFR conditions throughout the afternoon
and evening hours. MVFR to LIFR CIGs are expected to develop at ABY
and VLD through the early morning hours on Thursday, prior to
lifting to VFR conditions shortly after sunrise.

&&

.MARINE...

Easterly winds will veer to southerly on Thursday and southwesterly
on Friday, around 15 to 20 knots at times through the period. This
will keep seas elevated, ranging from 1 to 3 feet in Apalachee Bay
and 2 to 4 feet elsewhere. The roughest conditions, which will be
of concern to small craft are expected to occur Friday Night into
the Fourth of July weekend. Shower and thunderstorm chances through
the period, highest on Saturday and Sunday, with the approach of
a cold front.

&&

.FIRE WEATHER...

There are currently no fire weather concerns given the high chances
rain over the next few days.  Dispersions are also not of any
concern across the region.

&&

.HYDROLOGY...

Sea-breeze convection will continue to augment precipitation
until the approach of a "cold" front late Friday through Sunday,
with a return to sea-breeze convection expected by early next
week. Deterministic precipitation totals over the next seven days
are forecast to range from 1.5 to 2.5 inches across much of the
area, except around 3 inches in the I-10 corridor. Isolated higher
amounts around 4 to 5 inches are possible late Friday through
Sunday. The main concern remains nuisance flooding, but isolated
flash flooding is also possible. River-wise, the Choctawhatchee
at Bruce remains in action and is still expected to drop below
this stage on Thursday.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   86  71  83  73  83 /  70  40  60  20  60
Panama City   85  73  82  76  83 /  70  30  50  20  50
Dothan        87  71  84  72  83 /  70  30  70  20  80
Albany        87  72  87  73  85 /  70  30  70  20  80
Valdosta      87  70  84  71  83 /  70  50  60  20  70
Cross City    86  71  84  73  85 /  70  50  50  20  40
Apalachicola  83  74  81  77  82 /  50  30  50  20  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Bunker
SHORT TERM...LF
LONG TERM...LF
AVIATION...Bunker
MARINE...LF
FIRE WEATHER...Bunker
HYDROLOGY...LF

In the hours before

Special weather statement, Jun 30, 4:01 PM CDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
501 PM EDT Wed Jun 30 2021

GAZ144>146-156>158-302145-
Decatur GA-Colquitt GA-Baker GA-Mitchell GA-Grady GA-Thomas GA-
501 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DECATUR...NORTHERN
GRADY...MITCHELL...CENTRAL BAKER...NORTHWESTERN THOMAS AND
SOUTHWESTERN COLQUITT COUNTIES UNTIL 545 PM EDT...

At 500 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ochlocknee, or near Thomasville, moving northwest at 30 mph.

Winds of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Newton, Cairo, Thomasville, Pelham, Camilla, Baconton, Ochlocknee,
Whigham, Flint, Capel, Cotton, Merrillville, Chastain, Harrells
Still, Peoples Still, Quality, Branchville, Greenough, Vada and
Akridge.

LAT...LON 3139 8414 3095 8386 3077 8403 3099 8462
      3108 8455 3108 8454 3117 8448 3133 8433
TIME...MOT...LOC 2100Z 119DEG 28KT 3090 8406

21-WD
Special weather statement, Jun 30, 4:09 PM CDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
509 PM EDT Wed Jun 30 2021

GAZ122>126-144-145-302145-
Randolph GA-Lee GA-Baker GA-Dougherty GA-Terrell GA-Mitchell GA-
Calhoun GA-
509 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR DOUGHERTY...SOUTHEASTERN
RANDOLPH...NORTHEASTERN MITCHELL...SOUTHWESTERN LEE...BAKER...EASTERN
CALHOUN AND SOUTHERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA UNTIL
545 PM EDT...

At 509 PM EDT, Doppler radar was tracking a strong thunderstorm near
Baconton, or near Putney, moving northwest at 25 mph.

Winds of 40 to 50 mph are possible with this storm.

Locations impacted include...
Newton, Morgan, Albany, Putney, Leesburg, Camilla, Baconton, Leary,
East Albany, Marine Corps Logistics Base, Turner City, Walker,
Sasser, Iveys Mill, Flint, Radium Springs, Forrester, Lockett
Crossing, South Albany and Southwest Ga Regional A/P.

LAT...LON 3152 8400 3148 8400 3147 8398 3146 8398
      3146 8400 3144 8400 3133 8412 3120 8422
      3137 8464 3144 8464 3166 8461 3180 8424
TIME...MOT...LOC 2109Z 120DEG 23KT 3142 8420

21-WD
Special weather statement, Jun 30, 4:49 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
549 PM EDT Wed Jun 30 2021

GAZ121>125-142>144-302230-
Miller GA-Randolph GA-Baker GA-Dougherty GA-Terrell GA-Calhoun GA-
Clay GA-Early GA-
549 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MILLER...WESTERN
DOUGHERTY...SOUTHEASTERN CLAY...SOUTHEASTERN RANDOLPH...BAKER...
CALHOUN...EARLY AND SOUTH CENTRAL TERRELL COUNTIES IN SOUTHWESTERN
GEORGIA UNTIL 630 PM EDT...

At 549 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Leary to near Colquitt.
Movement was northwest at 25 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Colquitt, Morgan, Blakely, Edison, Arlington, Leary, Walker,
Douglasville, Centerville, Damascus, Bellville, Bluffton, Iveys Mill,
Parksville, Carnegie, Suttons Corner, Bellview, Rowena, Fountain
Bridge and Commissary Hill.

LAT...LON 3168 8462 3162 8495 3129 8502 3108 8467
      3126 8443 3146 8426 3161 8435
TIME...MOT...LOC 2149Z 118DEG 20KT 3145 8439 3117 8469

21-WD
Special weather statement, Jun 30, 6:01 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
701 PM EDT Wed Jun 30 2021

FLZ011-016-GAZ155-156-302345-
Gadsden FL-Jackson FL-Decatur GA-Seminole GA-
701 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN JACKSON...NORTHWESTERN
GADSDEN...SOUTHWESTERN DECATUR AND CENTRAL SEMINOLE COUNTIES UNTIL
745 PM EDT/645 PM CDT/...

At 701 PM EDT/601 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Chattahoochee, or 14 miles northwest of Quincy,
moving northwest at 30 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Marianna, Chattahoochee, Malone, Sneads, Grand Ridge, Greenwood,
Bascom, Rosedale, Blue Spring, Recovery, Lovedale, Jinks, Dellwood,
Riverturn, Star, Hornsville, Buena Vista, Marianna Municipal A/P,
Seminole State Park and Steam Mill.

LAT...LON 3095 8523 3100 8507 3100 8500 3103 8500
      3104 8496 3069 8467 3054 8478 3057 8488
      3060 8489 3060 8499 3070 8530
TIME...MOT...LOC 2301Z 123DEG 27KT 3067 8480

21-WD
Special weather statement, Jun 30, 6:29 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
729 PM EDT Wed Jun 30 2021

FLZ011-013-026-010015-
Liberty FL-Calhoun FL-Jackson FL-
729 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JACKSON...CALHOUN
COUNTIES IN THE PANHANDLE OF FLORIDA AND NORTHWESTERN LIBERTY
COUNTIES IN BIG BEND OF FLORIDA UNTIL 815 PM EDT/715 PM CDT/...

At 729 PM EDT/629 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 12 miles southwest of
Chattahoochee to near Blountstown to 10 miles northeast of Stonemill
Creek. Movement was northwest at 25 mph.

Wind gusts up to 50 mph are possible with these storms.

Locations impacted include...
Blountstown, Orange, Bristol, Altha, Rock Bluff, Moose Pond,
Clarksville, Ocheesee, Selman, Abe Springs, Union City, Chipola,
Henderson Mill, Camps Head, Red Hill, Scotts Ferry, Kennys Mill,
Estiffanulga, Kinard and Alliance.

LAT...LON 3057 8538 3075 8533 3059 8489 3018 8496
      3019 8512 3020 8512 3021 8539
TIME...MOT...LOC 2329Z 115DEG 17KT 3055 8497 3040 8500 3023 8503

21-WD
Special weather statement, Jun 30, 7:17 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
817 PM EDT Wed Jun 30 2021

FLZ012>014-026-112-010100-
Coastal Bay FL-Liberty FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-
817 PM EDT Wed Jun 30 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...SOUTHEASTERN
BAY...SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA AND
WEST CENTRAL LIBERTY COUNTIES IN BIG BEND OF FLORIDA UNTIL 900 PM
EDT/800 PM CDT/...

At 817 PM EDT/717 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Stonemill Creek, or 19 miles south of Blountstown,
moving northwest at 20 mph.

Winds up to 40 mph are possible with this storm.

Locations impacted include...
Stonemill Creek, Tyndall Air Force Base, Wewahitchka, Nixon,
Honeyville, Chipola Cutoff, Red Hill, Scotts Ferry, Youngstown,
Cairo, Kinard, Lewis, Broad Branch, Chipola Park, Wetappo and
Dalkeith.

LAT...LON 3026 8503 2997 8515 3006 8554 3027 8550
      3043 8541
TIME...MOT...LOC 0017Z 114DEG 16KT 3016 8516

21-WD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 1:41 AM CDTRip Current StatementTAEBay, Franklin, Gulf, Walton5 days
Jul 1, 2:21 AM CDTAreal Flood AdvisoryTAEFranklin, Wakulla114 min
Jul 1, 4:02 PM CDTSpecial Weather StatementTAEDixie43 min
Jul 1, 4:15 PM CDTSpecial Weather StatementTAELafayette45 min
Jul 1, 3:37 PM CDTSpecial Weather StatementTAELanier38 min
Jul 1, 3:57 PM CDTSpecial Weather StatementTAELanier48 min
Jul 1, 4:24 PM CDTSpecial Weather StatementTAELowndes51 min
Jul 1, 4:57 PM CDTAreal Flood AdvisoryTAEBrooks, Lanier, Lowndes3 hr
Jul 1, 5:19 PM CDTSpecial Weather StatementTAEBrooks, Lowndes41 min
Jul 1, 6:20 PM CDTSpecial Weather StatementTAEGrady40 min
Jul 1, 6:42 PM CDTAreal Flood AdvisoryTAEDecatur, Grady, Mitchell2 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.